Pennsylvania, 2008

Damaging Winds in Pennsylvania, November 15, 2008

November 15, 2008 · NWS PHI · 2 events in 2 counties and zones

A strong cold front during the afternoon of the 15th helped trigger a line of showers and thunderstorms across Eastern Pennsylvania. A couple of storms became severe.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A strong cold front during the afternoon of the 15th helped trigger a line of showers and thunderstorms across Eastern Pennsylvania. A couple of storms became severe.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Nov 15, 3:15 PM EST, 25 minutes earlier.

Area forecast discussion, Nov 15, 3:15 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
315 PM EST SAT NOV 15 2008

.SYNOPSIS...
A STRONG COLD FRONT APPROACHING THE APPALACHIANS WILL MOVE THROUGH
THE REGION TONIGHT. THIS WILL MARK A CHANGE IN THE WEATHER PATTERN
THAT WILL BRING UNSEASONABLY COLD WEATHER TO THE REGION ALL OF NEXT
WEEK. AN UPPER AIR DISTURBANCE WILL HELP DEVELOP A LOW PRESSURE
SYSTEM OFF THE DELMARVA COASTAL WATERS AROUND MONDAY NIGHT THAT
WILL MOVE WELL OFFSHORE ON TUESDAY. A HIGH PRESSURE SYSTEM SHOULD
BRIEFLY PASS ACROSS THE REGION ON WEDNESDAY AND GIVE WAY TO AN
ALBERTA TYPE LOW PRESSURE SYSTEM ON THURSDAY. AFTER ITS COLD FRONT
MOVES THROUGH THE REGION THURSDAY NIGHT, HIGH PRESSURE WILL SLOWLY
BUILD EAST TOWARD THE AREA LATER FRIDAY AND SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
WHILE THE WRF-NMM AND GFS INITIALIZATION BOTH LOOKED PRETTY GOOD,
THIS FCST PKG LEANS MORE TOWARD THE GFS SOLUTION AS TOWARD THE
LONGER TERM THE WRF-NMM SOLUTION FOR NOW IS FARTHER NORTHWEST THAN
ANY OTHER MODEL.

WITH ALL THE DANK CLOUDY DAYS WE HAVE HAD IN NOVEMBER, THE LAST
THING WE NEEDED TODAY WAS FOR THE SUN TO APPEAR. SINCE IT DID, IT
HAS JUICED THE AIR MASS TO THE POINT THAT SVR WEATHER IS POSSIBLE.
TEMPS AND DEW POINTS HAVE RISEN WELL WITHIN THE CONVECTIVE SEVERE
RANGE AND THE LFC IS FAIRLY LOW. AS FAR AS SVR TYPE THE SOONER IT
CAN ARRIVE, THE HIGHER THE CHANCE THAT IT CAN BE TORNADIC FIRST
BECAUSE OF THE INSTABILITY AND SECOND BECAUSE OF THE FCST HELICITY
VALUES RIGHT OFF THE DECK. THUS THE CONVECTIVE LINE THAT IS
APPROACHING OUR CWA IS THE ONE TO BE WATCHED FOR SVR POTENTIAL OVER
THE NEXT 1 TO 3 HOURS. THE IN QUOTES COLD FRONT ITSELF IS STILL OVER
ERN OH. UNTIL IT PASSES THRU THERE IS ENUF INSTABILITY ALF TO
PRODUCE THUNDER. THE WIND FIELD ALF (ABOVE 700MB) INCREASES FURTHER
TONIGHT, BUT WE SHOULD NOT HAVE ANY SFC BASED INSTABILITY AT THAT
POINT. THERE IS STILL A VERY SIZABLE VORT MAX THAT HAS TO MOVE THRU
LATE TONIGHT AND WE DID NOT WANT TO CUT OFF PCPN TOO QUICKLY BECAUSE
OF THIS FEATURE KEEPING LIKELY POPS WELL INTO THE NIGHT.

AS FAR AS FLOODING CONCERN GOES FLASH FLOOD GUIDANCE IS 1 1/2 INCHES
OR HIGHER NEEDED IN AN HOURS TIME WITH 2.0 TO 3.5 INCHES NEEDED IN 3
HOURS TO CAUSE FLOODING. ALTHOUGH THESE AMOUNTS CANNOT BE RULED OUT,
WE DID NOT ISSUE ANY FLASH FLOOD WATCHES SINCE WE HAVE HAD THAT GAP
IN THE PRECIPITATION. HOWEVER, IF HEAVY RAIN OR TSTMS DO TRAIN OVER
THE AREA, THEN FLOODING WOULD BE POSSIBLE.

ITS GOING TO BE TOUGH TO TIME THE CAA TO ARRIVE AT FCST MINS AS
THERE SHOULD BE SOME STG CAA LATE TONIGHT WITH CHANCES QUITE GOOD
FOR A LATER THAN USUAL MORNING MIN. WE COMPROMISED BETWEEN THE MOS
DATA SETS.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
MAYBE FOR A THREE HOUR PERIOD ON SUNDAY WE WILL HAVE NORMAL NOVEMBER
TEMPS BEFORE WE SPEND THE REST OF THE WEEK BELOW NORMAL. IT WILL NOT
TAKE LONG FOR THE LAKE EFFECT MACHINE TO START WORKING AND SOME PCPN
FROM IT MIGHT MAKE IT INTO OUR NORTHERN ZONES BY SUNDAY AFTERNOON.
ELSEWHERE THERE SHOULD BE ENOUGH LLVL MSTR FOR THE TYPICAL NOVEMBER
SC. WHILE A BRISK DAY, FCST WINDS ARE EXPECTED TO REMAIN BLO
ADVISORY CRITERIA. TEMPS WILL STRUGGLE TO BOUNCE BACK SUNDAY AS CAA
CONTINUES. THE CALENDAR DAY HIGH TEMPS WILL PROBABLY OCCUR AT 1201
AM SUNDAY AND IF THE CAA IS SLOWER TO ARRIVE BY DAWN, TEMPS MIGHT
JUST SLOWLY FALL THRU THE DAY. ATTM WE FOLLOWED THE MOS GUID
DATASETS OF SHOWING A BRIEF BOUNCE UP IN TEMPS IN THE MIDDLE OF THE
DAY BEFORE THEY FALL BACK DOWN DURING THE AFTERNOON.

FOR SUNDAY NIGHT A CHANNELIZED VORT MAX IS EXPECTED TO MOVE THRU OUR
CWA. NORTH OF IT COMBINED WITH THE LAKE EFFECT FLOW SHOULD KEEP SNOW
SHOWER CHANCES GOING. FCST MOISTURE IN THE SOUTHERN HALF OF OUR CWA
LOOKS TOO LIMITED TO GENERATE ANY FLURRIES.

THE NEXT WEATHER SYSTEM TO BE AFFECTING OUR CWA WILL BE APPROACHING
THE GREAT LAKES ON MONDAY MORNING. THIS SHORT WAVE IS EXPECTED TO
CAUSE THE LONG WAVE TROF TO DIG SOUTHWARD AGAIN COME MONDAY NIGHT
AND TUESDAY. PRECEDING IT, SOME WAA INDUCED CLOUDS SHOULD START
FORMING AND ADVECT INTO OUR CWA DURING THE DAY. AS IS TYPICALLY THE
CASE THE GFS IS FASTEST WITH BRINGING PCPN CHCS INTO OUR CWA BEFORE
MONDAY NIGHT. WE HAVE THROTTLED BACK ITS SOLUTION SLIGHTLY BRINGING
THEM INTO OUR FAR NWRN ZONES ONLY.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
BETTER GET YOUR THERMAL UNDERWEAR READY BECAUSE WE ARE GOING TO GET
PRETTY COLD THROUGH THE EXTENDED.

WE HAVE DECIDED TO PRIMARILY STICK WITH THE GFS, PER HPC DISCO, FOR
THE EXTENDED. THE OVERALL SYNOPTIC PATTERN IS VERY WINTER-LIKE.
THAT IS RIGHT YOU READ IT CORRECTLY, WINTER-LIKE. MULTIPLE COLD
FRONTS SWINGING DOWN FROM A QUASI-STATIONARY UPPER LVL LOW WITH
EMBEDDED SHORT WAVES HELP TO REINFORCE THE COLD CANADIAN AIR THAT
WILL BE IN PLACE ALREADY AND ADD TO THE CHANCES OF WINTERY PRECIP.

OPTING FOR THE ADAGE THERE IS ALWAYS A SURPRISE UNDER A CLOSED LOW
WE HAVE KEPT CHANCE POPS IN FOR MONDAY NIGHT AND THE FIRST HALF OF
TUESDAY IN OUR CWA. ALL THE MODELS HAVE HAD NORLUN TROFS HANGING
BACK FROM THE DEVELOPING OFFSHORE LOW. AS CAN BE EXPECTED THIS FAR
IN THE FUTURE THE LOCATIONS VARY. THE LATEST WRF-NMM HANGS
IT AND THE SFC LOW SO FAR BACK TO THE NW THAT ITS FCST SOUNDINGS
GIVE COASTAL MONMOUTH COUNTY ALL RAIN. THE LATEST ECMWF DOES THE
SAME IN OUR FAR SERN ZONES WHERE THE FREEZING LVL IS FCST TO REMAIN
AROUND 1500 FT WHILE PCPN IS OCCURRING. WE HAVE COMPROMISED BETWEEN
THESE SOLUTIONS AND THE COLDER/FARTHER OFSHR GFS FOR NOW. THIS
REFLECTS THAT IF THE PCPN COMES IN SOONER MONDAY EVENING, THE
BOUNDARY LAYER WOULD BE WARM ENOUGH FOR RAIN MOST PLACES. AS IT
COOLS OVERNIGHT AND OR EVAPORATIONAL COOLING AND PRECIPITATION
INTENSITY CHILLS THE COLUMN, THE CHANCES FOR PTYPE AS SNOW WOULD
INCREASE. LEAVING SOME MENTION OF RAIN FITS THE CLIMO FOR NOVEMBER
AND ALSO ANY ONSHORE FLOW WOULD WARM THE BOUNDARY LAYER. PCPN
CHANCES SHOULD DIMINISH AS TUESDAY CONTINUES.

1000-850H REALLY PLUMMET BEHIND THE FROPA LATER TUESDAY HOWEVER THE
AIR DRIES OUT RELATIVELY FAST SO NOT EXPECTING MUCH FROZEN PRECIP
WITH WHAT LITTLE MOISTURE THE GRT LAKES CAN PROVIDE US. HAVE PLACED
CHC -SW  TURNING TO A MIX OF -RW -SW IN THE GRIDS FOR TUESDAY
EVENING.

WEDNESDAY REALLY DRIES OUT WITH A NW FLOW AND ANOTHER BATCH OF CAA
KICKS IN KEEPING TEMPS ACROSS THE REGION IN THE MID-40S ACROSS THE
SOUTH AND THE UPPER 30S TO THE NORTH FOR DAY TIME HIGHS. THURSDAY
SHOWS ALMOST THE EXACT SAME SETUP AS ON TUESDAY WITH A COLD FRONT
ADVANCING INTO AN AREA OF BELOW NORMAL TEMPS. THIS AGAIN WILL
PROVIDE THE CHANCE OF SNOW SHOWERS EARLIER IN THE DAY WITH A CHANGE
OVER TO RAIN ALONG THE COASTAL AREAS AS 1000-850H THICKNESSES
REBOUND MUCH MORE SUBSTANTIALLY THAN ON TUESDAY. GFS ALSO SHOWS A
COASTAL LOW FORMING ALONG THE PASSING FRONT SLIDING UP TO THE
NORTHEAST ON FRIDAY WITH SOME REMAINING MOISTURE GETTING STUCK OVER
THE REGION ON FRIDAY WHICH IS WHY WE HAVE LEFT SLIGHT CHANCE FOR
FRIDAY ALTHOUGH NOT EXPECTING MUCH AT THIS TIME.

HIGH PRESSURE REGAINS CONTROL OF THE REGION FOR THE WEEKEND BUT WITH
CLOCKWISE FLOW AND THE HIGH CENTERED OVER THE TN VLY, MORE COLD AIR
WILL FILTER DOWN IN THE REGION.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
BEING IN THE WARM SECTOR NORMALLY BRINGS A VARIETY OF CONDITIONS AND
TODAY IS NO EXCEPTION. STILL HAVE SOME LIFR CONDITIONS ALONG COASTAL
SOUTHERN NEW JERSEY, BUT ELSEWHERE, DRIER AIR HAS PUSHED IN AND
BROUGHT CONDITIONS UP TO MVFR OR VFR. THIS MORNINGS SHOWER ACTIVITY
HAS MOVED OFF TO THE EAST AND NORTHEAST AND WE ARE CURRENTLY WAITING
FOR THE FRONTAL ZONE TO MOVE IN FROM THE WEST. AS THE CLOUDS BROKE
UP AND THE SUN MADE AN APPEARANCE, THE ATMOSPHERE HAS BECOME MORE
UNSTABLE. A SQUALL LINE APPEARS TO BE FORMING FROM CENTRAL
PENNSYLVANIA SOUTH INTO NORTHERN VIRGINIA. SHOWERS AND TSTMS WILL
MOVE ACROSS THE AREA LATER THIS AFTERNOON AND EVENING. WITH THE
STRONG WINDS ALOFT, ANY CONVECTIVE ACTIVITY COULD BECOME SEVERE.
THUS, SPS HAS PUT US IN A TORNADO WATCH UNTIL 7 PM. CONDITIONS AHEAD
OF THE FRONT AND IN THE PRECIPITATION WILL CONTINUE TO VARY FROM VFR
TO OCCASIONALLY IFR. ONCE THE FRONT MOVES OFF TO THE EAST, VFR
CONDITIONS WILL RETURN AND PERSIST INTO MONDAY. A SHORT WAVE
ROTATING AROUND THE UPPER TROUGH WILL BRING A REINFORCING SHOT OF
COLD AIR LATE MONDAY INTO TUESDAY. PRECIPITATION WITH THIS SYSTEM,
IN THE FORM OF RAIN OR SNOW SHOWERS, COULD BRING MVFR OR EVEN IFR
CONDITIONS. TUESDAY AND TUESDAY NIGHT SHOULD BE WINDY AND COLD WITH
SNOW SHOWERS OR FLURRIES IN OUR NORTHERN MOUNTAINS. OTHERWISE VFR
CONDITIONS WILL PREVAIL. HIGH PRESSURE TAKES OVER WEDNESDAY INTO
WEDNESDAY NIGHT BEFORE ANOTHER COLD FRONT MOVES ACROSS THURSDAY.

&&

.MARINE...
SOUTHERLY WINDS HAVE PICKED UP BEHIND THE WARM FRONTAL PASSAGE
AND ARE NOW 20 TO 25 KT WITH GUSTS TO NEAR GALE FORCE. SEAS HAVE
RESPONDED AND HAVE RISEN TO 6 TO 8 FT ON THE OCEAN AND TO 2 TO 5
FT ON DELAWARE BAY. AHEAD OF A COLD FRONT APPROACHING FROM THE WEST,
UNSTABLE CONDITIONS WILL PREVAIL. A SQUALL LINE MOVING IN FROM THE
WEST WILL CROSS THE AREA THIS EVENING PRODUCING SHOWERS AND TSTMS,
AND POSSIBLY EVEN A TORNADO OR TWO. FOR THIS REASON, SPS HAS
PLACED OUR AREA IN A TORNADO WATCH UNTIL 7 PM. THE COLD FRONT WILL
CROSS THE WATERS EARLY TONIGHT ALLOWING WINDS TO BECOME SOUTHWEST
AND THEN WEST AFTER MIDNIGHT. SPEEDS COULD DROP OFF A BIT OVERNIGHT,
BUT SHOULD PICK UP AGAIN SHORTLY AFTER DAYBREAK. WILL CONTINUE THE
GALE WARNING UNTIL 5 PM SUNDAY FOR OUR ENTIRE AREA. FUTURE SHIFTS
WILL REFINE THE TIME AND AREA AS WE GET INTO THE EVENT. THE PRESSURE
GRADIENT WILL RELAX SUNDAY NIGHT AND MONDAY ALLOWING WINDS AND SEAS
TO LOWER. A SHORT WAVE ROTATING AROUND THE UPPER TROUGH WILL DROP
ANOTHER COLD FRONT ACROSS THE REGION MONDAY NIGHT. BEHIND THIS
SYSTEM, WINDS WILL INCREASE, POSSIBLY EVEN GUSTING TO GALE FORCE
ONCE AGAIN TUESDAY INTO TUESDAY NIGHT. HIGH PRESSURE THEN TAKES
OVER WEDNESDAY AND WEDNESDAY NIGHT BEFORE YET ANOTHER COLD FRONT
APPROACHES THURSDAY.

&&

.TIDES/COASTAL FLOODING...
THE ASTRONOMICAL HIGH TIDES ASSOCIATED WITH THE FULL MOON
COMBINED WITH SOUTH TO SOUTHEAST WINDS TO PRODUCE MINOR TIDAL
FLOODING ONCE AGAIN AROUND THIS MORNINGS HIGH TIDE CYCLE. THE
SOUTHERLY WINDS PUSHED WATER LEVELS CLOSE TO MINOR TIDAL FLOOD
HEIGHTS EVEN NORTH OF PHILADELPHIA ON THE LOWER DELAWARE RIVER
THIS AFTERNOON. WATER LEVELS ARE NOW RECEDING AS WE HEAD TOWARD
LOW TIDE ON THE OCEAN AND DELAWARE BAY, AND WILL BEGIN TO LOWER
ON THE DELAWARE RIVER DURING THE LATE AFTERNOON AND EVENING HOURS.
NO ADDITIONAL TIDAL FLOODING IS EXPECTED AS WINDS SWING AROUND TO
A WESTERLY DIRECTION BEHIND THE COLD FRONT WHICH WILL CROSS THE
AREA THIS EVENING AND EARLY TONIGHT.

&&

 .PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING UNTIL 5 PM EST SUNDAY FOR ANZ431-450>455.
     SMALL CRAFT ADVISORY UNTIL 6 AM EST SUNDAY FOR ANZ430.
     GALE WARNING FROM 6 AM TO 5 PM EST SUNDAY FOR ANZ430.

&&

SYNOPSIS...GIGI
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...GIGI/HEAVENER
AVIATION...RPW
MARINE...RPW
TIDES/COASTAL FLOODING...RPW
Hazardous weather outlook, Nov 15, 3:12 PM EST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
312 PM EST SAT NOV 15 2008

NJZ001-007>010-012-PAZ054-055-061-062-162015-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-CARBON-MONROE-
LEHIGH-NORTHAMPTON-
312 PM EST SAT NOV 15 2008

...TORNADO WATCH 936 IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING.
MORE HEAVY RAIN COULD FALL INTO THIS EVENING. THERE IS THE RISK FOR
SEVERE THUNDERSTORMS AND ISOLATED TORNADOES THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NJZ015-PAZ060-067>069-162015-
MERCER-BERKS-CHESTER-MONTGOMERY-BUCKS-
312 PM EST SAT NOV 15 2008

...TORNADO WATCH 934 IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING.
MORE HEAVY RAIN COULD FALL INTO THIS EVENING. THERE IS THE RISK FOR
SEVERE THUNDERSTORMS AND ISOLATED TORNADOES THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-PAZ070-071-
162015-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
312 PM EST SAT NOV 15 2008

...TORNADO WATCH 934 IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING.
MORE HEAVY RAIN COULD FALL INTO THIS EVENING. THERE IS THE RISK FOR
SEVERE THUNDERSTORMS AND ISOLATED TORNADOES THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ431-450>455-162015-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
312 PM EST SAT NOV 15 2008

...TORNADO WATCH 934 IN EFFECT UNTIL 7 PM EST THIS EVENING...
...GALE WARNING IN EFFECT UNTIL 5 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   GALE WARNING.

SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING.
MORE HEAVY RAIN COULD FALL INTO THIS EVENING. THERE IS THE RISK FOR
SEVERE THUNDERSTORMS AND ISOLATED WATERSPOUTS THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-162015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
312 PM EST SAT NOV 15 2008

...TORNADO WATCH 934 IN EFFECT UNTIL 7 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST SUNDAY...
...GALE WARNING IN EFFECT FROM 6 AM TO 5 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   SMALL CRAFT ADVISORY.

SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING.
MORE HEAVY RAIN COULD FALL INTO THIS EVENING. THERE IS THE RISK FOR
SEVERE THUNDERSTORMS AND ISOLATED WATERSPOUTS THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

TFG

In the hours before

Special weather statement, Nov 15, 2:58 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
258 PM EST SAT NOV 15 2008

MDZ008-012-015-019-020-PAZ060-061-067>069-152200-
BERKS PA-BUCKS PA-CAROLINE MD-CECIL MD-CHESTER PA-KENT MD-LEHIGH PA-
MONTGOMERY PA-QUEEN ANNES MD-TALBOT MD-
258 PM EST SAT NOV 15 2008

...A LINE OF SHOWERS WITH AN EMBEDDED THUNDERSTORM WILL AFFECT
BERKS...BUCKS...CAROLINE...CECIL...CHESTER...KENT...LEHIGH...
MONTGOMERY...QUEEN ANNES AND TALBOT COUNTIES...

AT 255 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS WITH AN EMBEDDED THUNDERSTORM EXTENDING FROM NEAR
HARRISBURG TO NEAR BALTIMORE.  THIS LINE IS MOVING NORTHEAST AT 25
MPH. THE SHOWERS AND ANY THUNDERSTORMS WILL AFFECT PORTIONS OF THE
MARYLAND EASTERN SHORE AND SOUTHEASTERN PENNSYLVANIA THROUGH 5 PM.

BRIEF HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE
SHOWERS AND ANY STRONGER STORMS.

TORNADO WATCHES REMAIN IN EFFECT FOR THE ENTIRE REGION THROUGH THIS
EVENING.

NIERENBERG

The radar

The Philadelphia radar (KDIX), 143 km away, was scanning. The volume nearest the first event began at 20:38 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Berks

When
November 15, 3:40 PM EST
Where
Berks County, 0.58 mi NE of West Wyomissing
Measured
56 kt (64 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
40.337, -76.013

A line of severe thunderstorms caused wind damage in Spring and South Heidelberg Townships. Most of the wind damage was in Spring Township and was centered in and around Durwood Court. One home on Durwood Court had a tree knocked down across its driveway. The high winds tore several sections of siding from another home. Another downed tree fell onto a home and tore spouting off and caused minor damage to the roof.|Another downed tree was reported on Octagon Ave. A trailer was flipped over on Mountain Home Road. A couple of trees were knocked down in South Heidelberg Township. No injuries were reported.

Thunderstorm Wind, Lehigh

When
November 15, 4:30 PM EST
Where
Lehigh County, 0.69 mi SSW of Limeport
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.510, -75.453

A severe thunderstorm tore down a few trees in Upper Saucon Township.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2008Every state in 2008This day in weather historyWarnings in Pennsylvania, November 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 140979, 140980.